# @nbcnews on Instagram

- **Type:** Image
- **Original URL:** https://www.instagram.com/p/DKNAaVcNr1i
- **Gondola URL:** https://gondola.cc/posts/30957980-nbcnews-instagram
- **Thumbnail:** https://img.gondola.cc/tr:w-,h-,fo-auto/postThumbnails/bf828228b2.jpg
- **Posted:** 2025-05-28T16:02:26.000+00:00
- **Account Owner:** NBC News (@NBCNews) — https://gondola.cc/NBCNews

## Caption

It started with nausea and loss of appetite. Then came the itching and dark urine. Robert Grafton, of Turnersville, New Jersey had a gut feeling that his herbal and dietary supplements were the culprit and stopped taking them.

“My liver enzymes were super elevated, my bilirubin was really high— all the signs of liver failure,” Grafton says. “It turns out I had something called a drug-induced liver injury, which came from my supplements.”

From 1995 through 2020, supplement-related liver failure requiring U.S. patients to be waitlisted for transplants increased eightfold, according to a 2022 study in the journal Liver Transplantation.

Consuming supplements comes with risks, the FDA warns.

“Dietary supplements may contain ingredients that can have strong effects in the body, even if the ingredients are natural or plant-derived,” the agency said in a statement to NBC News. “Adverse events are more likely to occur if consumers take supplements in high doses, take multiple supplements or take supplements instead of or in addition to medications.”

Read more at the link in bio.

## Stats

- **Views:** 0
- **Likes:** 4,061
- **Shares:** 0
- **Comments:** 141

## Credits

These are the roles credited on Gondola. Credits may be incomplete.
A brand, account owner, or featured person is not necessarily the creator.

| Name | Username | Profile | Role |
| --- | --- | --- | --- |
| NBC News | @NBCNews | https://gondola.cc/NBCNews | Television News Network |
| Ummekulsum | @ummealishah | https://gondola.cc/ummealishah | Social Media Intern |

---
Copyright (c) Gondola